In this study, we will discuss the effect of doses or overdose of the drug on our body. Also, to study the fatal outcomes of an overdose of pills.
Apart from death, there is much fatal consequence of overdose, including emotional and economic troll.
What is Fatal Overdose?
Overdose is called the biological response to the consumption of excess drugs. It might be accidentally or intentionally.
This term is used when a critical condition appears due to excess consumption of any drug or substance.
Overdose can be off drugs, alcohol, prescribed medicines, or any other substance. In every case, an overdose is fatal. Emergency medical treatment is required to save from the reaction. It can also cause death as many drugs attack the respiratory system in overdose.
What are the different types of overdose?
Depressants affect the central nervous system. CNS includes benzodiazepines, alcohol, and opioids. These drugs cause sedative effects such as lower blood pressure, slow heart rate, body temperature, and breathing. This causes anxiety and euphoric effect. In the case of overdose, it can cause the respiratory system’s failure, coma, or death.
There are several areas where opioid receptors are present in the human body. It is present in the peripheral and central nervous system brain gastrointestinal tract and can also be very easily overdosed. Whenever you use opioids, the receptors get activated and slows down the body. When the body gets overwhelmed, these receptors get blocked and can’t carry out other functions. It stops the breathing slowly, causing death.
It is a condition where you drink more alcohol than your body can easily process. If a person drinks more alcohol in a short period, the body cannot metabolize the alcohol, causing alcohol poisoning. Its symptoms include:
- Slow breathing
- Mental confusion
- Irregular breathing
- Cardiac arrest
What is Dose System?
It is developed to surveillance the syndrome system to identify the body’s outbreak of drugs. It is to aware of the situation related to a drug overdose. It suspects opioid, drug, heroin, or any other stimulant overdose.
Fatal Overdose of AMLODIPINE
The peak concentration of amlodipine should be 0.185 mg/L. It causes death after 26 hrs. of consumption. Its reviving measures include treatment with atropine, calcium, and adrenaline. Its overdose results in severe hypotension, negative physiology, vascular failure, or intractable acidosis.
Fatal Overdose of LISINOPRIL
It is an angiotensin-converting enzyme inhibitor (ACE inhibitor). It reduces heart damage, risk of heart disease and prevents future heart attacks. Taking an increased quantity of lisinopril than prescribes can cause serious fatal effects. These include allergic reactions, difficulty breathing, lower blood pressure, fainting, and sometimes passing out.
Fatal Overdose of CLOZAPINE
It is a tricyclic dibenzodiazepine antipsychotic drug. Its fatal overdose symptoms include agitation, tachycardia, decreased consciousness, dysarthria, and coma. Its acute overdose can prevent a person from dying from an overdose.
Fatal Overdose of TRAMADOL
Its recommended maximum dosage is 400mg/day. Its overdose effects include seizures, acidosis, hypotonicity, miosis, and respiratory depression. Abnormal behaviors are also being observed in case of overdose.
Fatal Overdose of ALPRAZOLAM
The overdose amount varies depending on the substance it has been mixed with. When mixed with opioids, alcohol, and benzos, it creates lethal suppression in the circulatory system or breathing. Its overdose symptoms are drowsiness, allowed breathing, coordination problem, mental status change, slurred speech, etc.
Fatal Overdose of PROPRANOLOL
Its overdose increases the difficulty in breathing and slows down the heart rate. It causes trembling and dizziness. Its effects start just after 30 minutes after consumption. The overdose amount differs from person to person.
Fatal Overdose of TEMAZEPAM
Its average dosage is 10-20 mg, 30 minutes before going to bed. As it is used to cure sleep problems, its overdose can be fatal, especially if taken along with alcohol. Its symptoms are confusion, loss of consciousness, confusion, and drowsiness. Its overdose can also lead to death.
Fatal Overdose of WELLBUTRIN
The dosage of Wellbutrin is approx 150 mg per day. Its overdose consequences include ventricular dysrhythmias, QRS widening, status epilepticus, multiple seizures, hypotension, and coma.
Risk Factors of Fatal Overdose
Among many, few risk factors are mentioned below.
- Improper storage of drugs: – It targets smaller children as they have habits to put anything in their mouth. Always keep drugs away from children as it’s very easy for them to overdose drugs by children.
- Not following dosage instructions: – Following the instructions is very mandatory to avoid overdosage. Do not take medicines sooner than prescribed as it increases the chances of overdose.
- History of misuse or addiction: – Intentionally consuming more drugs than prescribed puts you at risk of a drug overdose. It also causes addiction.
- History of mental disorders: – Overdose causes the mental disorder. It also triggers depression and suicidal thoughts.
Symptoms of Fatal Overdose
Symptoms depend on the person, age, the amount is taken, and drug type. Universal symptoms are as follows:
- Loss of consciousness
- Trouble breathing
- Difficulty walking
- Enlarged pupils
You should always consult a doctor if you witnessed these situations and had consumed the drug. Get medical help as soon as possible to reduce the fatal effect of overdose.
Treatment of Fatal Overdose
The treatment process depends on the situation. The quantity consumed, type of drug consumed also helps in the treatment. General treatment strategies that can be followed by healthcare is provided below:
- Insertion of a breathing tube in case of difficulty in breathing
- Consuming activated charcoal that reacts in the digestive tract to absorb the drug
- Urge vomiting to pull out the excess drug.
- Pushing the stomach to remove the drug
- Injecting intravenous fluids to increase the process of removal of the substance.
Prevention of Overdosage
Its prevention can be done in many ways.
- In the case of children in the house, keep the drugs out of children’s reach.
- Always consume medicines as prescribed by the doctor. Do not mix two medicines or consume them simultaneously.
- If you always misuse the drug, quit the drug’s consumption to prevent overdosage. There are ways to take the drug and not following the right process. Else you will be risking your life. Inhaling of injecting drugs has more adverse effects. Also, it reaches the brain quickly, causing severe harm.
Frequently Asked Questions
What happens when you overdose on medicine?
There are many symptoms that help you realize you have taken an overdose on medicine. General symptoms include delirium, chest pain, anxiety, seizures, extreme agitation, severe headache, and difficulty breathing.
How long does it take to recover from an accidental overdose?
Recovery occurs within a day or two after detecting a drug’s fatal overdose. But the brain requires one to three weeks to recover. In the withdrawal syndrome, your body may suffer from insomnia, raised paradoxical, restlessness, sleep, insomnia, epileptic phenomena, etc.
How do you flush out an overdose?
Overdosage can do its prevention in many ways.
- Keep out of reach from children.
- Always consume medicines as prescribed by the doctor.
- Inhaling of injecting drugs has more adverse effects.
- Also, it reaches the brain quickly, causing severe harm.
How many pills is too much?
Consuming five tablets or more medication is called polypharmacy. The risk factor increases with an increase in drug interactions or if consumed more medications.
How does the hospital treat overdose?
Whenever any overdose patient arrives at the hospital, the first injection given is Narcan, a rejuvenating medication that reduces the effect of overdose from the edge. In most cases, it cures the person, and they are sent back home. In other cases, if the situation is proper critical diagnosis is being made.
What should I do if I overdose?
If you doubt someone is overdosed, kindly rush to the doctor. Help that person in breathing and prevent choking. The common overdose symptoms are unconscious, gasping, clammy skin, blue fingertips, etc.
How do you handle an overdose?
Do help the person in breathing by managing it. Give naloxone to the overdosed person as it reduces the effect of fatal overdose. Keep the person warm.
What happens when someone overdoses on antidepressants?
Suppose you are overdose on antidepressants. You might feel serotonin syndrome. It is a critical drug reaction due to excess serotonin in the body.
Can you overdose on vitamin C?
The recommended daily vitamin C intake should be 65-90 mg/day. If you exceed the dosage, it will do cause side effects on the body. Its overdose causes diarrhea, stomach ache, and nausea.
Is an overdose considered accidental death?
Yes, an fatal overdose is considered an accidental death, and the person can claim its insurance.
What color ribbon is for drug overdose?
Silver badge is used to send a message that everyone’s life is valuable and should not addict ourselves to drugs. Wearing this badge symbolizes you have still kept those who have lost their lives to a drug overdose.
Do you go to ICU for overdose?
Those who have drug overdose are first admitted to ICU only. In most cases, they survive hospitalization.
Does healthcare cover drug overdose?
If you accidentally take more than prescribes dosage, it will be covered in insurance until the reason behind will be disclosed.